MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 TA6V LONG ROD DIAM 4.5 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 TA6V LONG ROD DIAM 4.5 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48133480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
During an operation to extend the original construct, it was noticed that a xia titanium 4.5 rod on the right side was broken, as well two xia titanium 4.5 polyaxial cross connectors at the t11-l1 and t3/4 levels.This report represents the rod.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From the xia 4.5 ifu: the surgeon must discuss all physical and psychological limitations inherent to the use of these devices with the patient.This includes the rehabilitation regimen, physical therapy, and wearing an appropriate orthosis as prescribed by the physician.Particular discussion should be directed to the issues of premature weight bearing, activity levels, and the necessity for periodic medical follow-up.The surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.The most likely root cause is excessive post op activity by the patient applying inordinate stress upon the implants, causing them to fracture.

Brand Name
XIA TITANIUM 4.5 TA6V LONG ROD DIAM 4.5 X 480
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10228233
Report Number0009617544-2020-00115
Device Sequence Number16292121
Product Code NKB
UDI-Device Identifier04546540449412
UDI-Public04546540449412
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48133480
Device Catalogue Number48133480
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight49